MAUDE Adverse Event Report: ARTHREX INC. BONE CUTTER, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX INC. BONE CUTTER, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number AR-8400BC
Health Effect - Clinical Code Injury (2348)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the bone cutter broke in the hub during surgery.All broken pieces were retrieved from the patient.However, the patient was burnt.Opened another bone cutter and completed the procedure.Shoulder scope.Follow up information: sales rep was notified about the incident on (b)(4) 2013.It has been reported that the account/nursing director did not know the means of how the patient was burnt.Account reported to the sales rep that the burn was located at one of the incisions portals on the anterior aspect of the shoulder.It was reported to be a minor superficial burn which was treated per facility policy.Patient was discharged same day.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the inner shaft is broken-off at the proximal end, and the outer shaft was severely bent at the proximal end.The inner tube's material type was within specification.Typically this type of event is caused by excessive bending forces applied to the device during use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the bone cutter broke in the hub during surgery.All broken pieces were retrieved from the patient.However, the patient was burnt.Opened another bone cutter and completed the procedure.Shoulder scope.Follow up information: sales rep was notified about the incident on 4/11/13.It has been reported that the account/nursing director did not know the means of how the patient was burnt.Account reported to the sales rep that the burn was located at one of the incisions portals on the anterior aspect of the shoulder.It was reported to be a minor superficial burn which was treated per facility policy.Patient was discharged same day.

Brand Name
BONE CUTTER, 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7483540
Report Number1220246-2018-00162
Device Sequence Number1630390
Product Code GFA
UDI-Device Identifier00888867043466
UDI-Public00888867043466
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Catalogue NumberAR-8400BC
Device Lot Number10171119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;